Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 29, 2012, 7:29 PM EDT for Murray County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 7:29 PM EDT (23:29 UTC)
- Expired
- May 29, 2012, 8:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WWUS82 KFFC 292329
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT TUE MAY 29 2012
GAZ005-300000-
729 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
800 PM EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND RAMHURST...MOVING SOUTH AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MURRAY COUNTY...INCLUDING AREAS AROUND NORTH GEORGIA SPEEDWAY...
RAMHURST AND CARTERS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3473 8465 3458 8465 3460 8472 3461 8473
3460 8472 3462 8471 3463 8473 3461 8475
3461 8484 3471 8487 3472 8486 3475 8466
TIME...MOT...LOC 2329Z 355DEG 13KT 3468 8474
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:40 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 29, 3:40 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT TUE MAY 29 2012 ...CONTINUED LOCALLY HEAVY RAINFALL IN BANDS FROM REMNANTS OF BERYL... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CENTER OF THE REMNANTS OF BERYL HAS NOW ENTERED THE FORECAST AREA MOVING FROM TELFAIR COUNTY INTO WHEELER. EASTERN SIDE OF THE STORM HAS DEFINITELY BEEN THE WETTEST IN THE THIS STORMS HISTORY AND TODAY IS NO DIFFERENT WITH FEEDER BANDS OFF THE ATLANTIC COAST PROVIDING THE MOST CONSISTENT HEAVY RAINFALL. SHOULD SEE ACTIVITY LOCALLY ENHANCE THROUGH THE AFTERNOON BUT INSTABILITY WILL REMAIN MARGINAL DUE TO ENHANCED CLOUD COVER. STILL THINKING THE EASTERN TIER OF THE FORECAST AREA COULD SEE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHERE CONVECTIVE BANDS SET UP THROUGH THIS EVENING. SHEAR IS IMPRESSIVE IN THE LOW LEVELS WITH 30 TO 40 KNOTS AT 925MB...AGAIN OVER THE EASTERN SECTIONS. HAVE JUST NOT HAD THE INSTABILITY TO TAKE ADVANTAGE OF SHEAR PROFILE THUS FAR BUT WILL NEED TO MONITOR CELLS CLOSELY FOR POTENTIAL FOR ROTATION IN CELLS OR ISOLATED STRONG GUSTS. SEPARATE ARE OVER MISSISSIPPI THIS MORNING DISSIPATED FOR THE MOST PART AS IT MOVED INTO PORTIONS OF ALABAMA. HRRR STILL KEYING IN ON NW GEORGIA FOR POSSIBLE LATE TSRA DEVELOPMENT AND HAVE KEPT LOW END CHANCE POPS IN THERE THROUGH THIS EVENING. ON THE BACK SIDE OF BERYL...SIGNIFICANTLY DRIER AIR TO WORK ITS WAY IN WITH SOUNDINGS SHOWING A PROFILE BARELY SUPPORTIVE OF CU FORMATION IN THE AFTERNOON FROM ATL NORTHWARD. SLIGHTLY BETTER MOISTURE OVER THE SOUTHERN TIER AND EMBEDDED SHORTWAVE DURING THE AFTERNOON SHOULD ALLOW FOR LOW END SCT THUNDERSTORM ACTIVITY. DEESE .LONG TERM /THURSDAY THROUGH TUESDAY/... TD BERYL PULLS OUT OF THE AREA WEDNESDAY AS A FRONTAL SYSTEM SWEEPS THROUGH THE STATE. UPPER LEVEL WESTERLY FLOW KEEPS RESIDUAL MOISTURE OVER THE AREA THROUGH THURSDAY AHEAD OF ANOTHER FRONTAL SYSTEM MOVING INTO THE STATE FRIDAY. WILL CONTINUE WITH SLIGHT/CHANCE POPS THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING A COLD FRONT ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT. EXPECT THE GREATEST THUNDERSTORM THREAT TO BE DURING THE DAY FRIDAY...WITH 2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE AND INCH OR LESS. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE BUILDS IN AND CLEAR TO PARTLY CLOUDY SKIES PREVAIL FOR THE WEEKEND AND INTO EARLY NEXT WEEK. 01 && .AVIATION... 18Z UPDATE... AS HAS BEEN THE CASE FOR THE LAST FEW DAYS...OUTER ENVELOPE OF PRECIPITATION ASSOCIATED WITH BERYL HAS EXPANDED DURING THE DAYTIME HOURS. THIS HAS ALLOWED BANDED PRECIPITATION TO ROTATE THROUGH THE AHN AND ATL AREA SITES WITH JUST SHRA NOTED WITH A NOTICEABLE LACK OF TSRA. FOR THE 18Z PACKAGE...WILL INITIALIZE WITH A SHORT TERM TEMPO FOR SHRA AND THEN TRANSITION TO VCSH FOR THE REMAINDER OF THE EVENING. TSRA NOT OUR OF THE QUESTION BUT CHANCES APPEAR TOO LOW TO INCLUDE IN TEMPO AT THIS TIME. WINDS LOOK TO SHIFT FROM NNE TO NNW DURING THE OVERNIGHT HOURS WITH MOST LIKELY TIME BETWEEN 06Z AND 09Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 92 65 90 / 60 10 10 30 ATLANTA 68 91 70 88 / 40 10 20 30 BLAIRSVILLE 62 85 61 82 / 40 20 20 40 CARTERSVILLE 65 92 64 87 / 30 10 20 50 COLUMBUS 68 94 68 92 / 30 20 20 30 GAINESVILLE 64 90 67 84 / 50 10 20 40 MACON 68 93 68 93 / 60 10 10 30 ROME 65 93 63 86 / 30 10 20 50 PEACHTREE CITY 66 91 64 87 / 40 10 20 30 VIDALIA 68 91 70 94 / 100 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, May 29, 3:31 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE MAY 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 331 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WITHIN THE BANDS OF WIDESPREAD RAINFALL WILL BE ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WINDY CONDITIONS ARE ALSO EXPECTED. THE GREATEST WINDS AND RAINFALL AMOUNTS WILL BE IN THE SOUTHEAST PORTION. .SYNOPSIS... THE REMNANTS OF BERYL WILL TRACK NORTHEASTWARD ACROSS SOUTHEAST GEORGIA TODAY AND CONTINUE TO INFLUENCE MUCH OF THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE GUSTY WINDS OF 20 TO 25 MPH ACROSS PORTIONS OF CENTRAL GEORGIA. WITHIN CONVECTION...PRIMARY HAZARDS WILL BE BRIEF HEAVY RAIN...AND OCCASIONAL LIGHTNING. .DISCUSSION... BERYL IS EXPECTED TO TRACK NORTHEASTWARD TONIGHT ACROSS SOUTHEASTERN GEORGIA... PLACING IT JUST WEST OF SAVANNAH BY EARLY EVENING. AS A RESULT... CONVECTION WILL CONTINUE TO SPREAD INTO PARTS OF CENTRAL GEORGIA THROUGH TONIGHT. CONVECTION WILL MAINLY BE IN THE FORM OF SHOWERS WITH ONLY A SLIGHT THREAT OF EMBEDDED THUNDERSTORMS DURING DAYTIME HEATING. THE HIGHEST CAPE VALUES LOOK TO BE AROUND 1000 J/KG IN THE NORTH AND WEST PORTIONS AND UNDER 500 J/KG IN THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY... WITH A MORE SIGNIFICANT CHANCE OF THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY NIGHT AS A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES INFLUENCE THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 29, 5:35 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 29 2012
GAZ001-002-011-292200-
535 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLOUDLAND...MOVING SOUTHEAST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA AND DADE COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BERRYTON...MENLO...
CLOUDLAND AND CENTER POST. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3471 8553 3462 8528 3442 8540 3451 8552
3466 8555
TIME...MOT...LOC 2135Z 299DEG 9KT 3461 8553Special weather statement, May 29, 6:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT TUE MAY 29 2012
GAZ002-004-011-019-292315-
634 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...CHATTOOGA AND FLOYD COUNTIES UNTIL 715 PM
EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...VILLANOW...
SUTTLES MILL...EVERETT SPRINGS...LAKE MARVIN AND SUBLIGNA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3473 8526 3471 8496 3462 8502 3462 8506
3459 8506 3459 8507 3455 8507 3454 8509
3451 8509 3447 8511 3465 8531
TIME...MOT...LOC 2234Z 310DEG 9KT 3469 8525Special weather statement, May 29, 6:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT TUE MAY 29 2012
GAZ005-007-292300-
636 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND GILMER COUNTIES UNTIL 700 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND GILMER COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETON...CRANDALL...CONASAUGA LAKE AND FORT
MOUNTAIN STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3487 8462 3485 8462 3486 8456 3484 8449
3466 8464 3483 8479 3490 8471
TIME...MOT...LOC 2236Z 310DEG 9KT 3484 8470Special weather statement, May 29, 6:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 659 PM EDT TUE MAY 29 2012 GAZ005-007-292330- 659 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN MURRAY AND GILMER COUNTIES UNTIL 730 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHATSWORTH...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MURRAY AND GILMER COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATSWORTH...FORT MOUNTAIN STATE PARK AND RAMHURST. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3478 8460 3464 8468 3475 8484 3482 8473 TIME...MOT...LOC 2259Z 306DEG 11KT 3478 8473
Special weather statement, May 29, 7:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT TUE MAY 29 2012
GAZ005-300000-
729 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
800 PM EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND RAMHURST...MOVING SOUTH AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MURRAY COUNTY...INCLUDING AREAS AROUND NORTH GEORGIA SPEEDWAY...
RAMHURST AND CARTERS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3473 8465 3458 8465 3460 8472 3461 8473
3460 8472 3462 8471 3463 8473 3461 8475
3461 8484 3471 8487 3472 8486 3475 8466
TIME...MOT...LOC 2329Z 355DEG 13KT 3468 8474The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:35 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| May 29, 6:34 PM EDT | Special Weather Statement | FFC | Walker | 41 min |
| May 29, 6:36 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| May 29, 6:59 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| May 29, 7:56 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.